MAUDE Adverse Event Report: STRYKER GMBH TRANSPORT STRUT HOFFMANN LRF; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH TRANSPORT STRUT HOFFMANN LRF; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 4933-0-400
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The locking mechanism for the moving ring derotation post on the medial side broke, a new strut was exchanged for the broken strut.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since doesn't matches the alleged failure, although the product was returned for evaluation.The device inspection revealed the following: visual examination of the returned transport strut shows that it is in a well used condition, with scratches, dents and deformation all over.Furthermore, the returned transport strut is not in the original length anymore and the distal transport strut is missing.After the functional test, we can confirm that the returned item works as intended.The total length of the returned transport strut was measured and it shows that the product is no longer 370.6mm but only 225mm.Quality assurance engineering reviewed the received information and noted: 1.The allegedly broken threaded rod 49330400-12 lot v01229 was manufactured according to specification, as well the hardness, which contributes significantly to the strength, is in the required specification.2.According to the surgical technique, the threaded strut can be shortened with the ¿rod cutter¿.An ¿end cap¿ is putted to the cut surface to prevent against injuries.That indicates that the threaded rod was shortened because the end cap was included.We reproduced this cut on a threaded strut and the cut surface showed the same structure as the part in question.For this reason, it can be concluded that the threaded rod was shortened on purpose.Furthermore, some parts are missing from the entire article 49330400 lot d31147 to be able to assess the case conclusively.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.There are many clinical factors that can affect the results of any surgery, such as surgical technique, pre-operative and post-operative care, the implant, patient pathology and daily activity.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
TRANSPORT STRUT HOFFMANN LRF
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13910437
Report Number0008031020-2022-00127
Device Sequence Number17114379
Product Code KTT
UDI-Device Identifier07613327094640
UDI-Public07613327094640
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number4933-0-400
Device Catalogue Number49330400
Device Lot NumberD31147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date03/25/2022
Supplement Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale